Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 74, NWS Nashville, TN

June 15, 2016Cheatham County, Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2016, 3:29 PM CDT for Cheatham County, Dickson County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2016, 3:29 PM CDT (20:29 UTC)
Expired
Jun 15, 2016, 4:00 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cheatham County, TN, Dickson County, TN

The radar

The Ft Campbell radar (KHPX), 58 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:45 PM CDTTSTM WND DMGBurns, TNDICKSON HERALD REPORTED SCATTERED TREES AND POWER LINES DOWN ACROSS DICKSON COUNTY INCLUDING A TREE AND POWER LINE DOWN IN BURNS AT CHURCH AND MAIN STREETS. 900 CUSTOMERS WERE WITHOUT POWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 12:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

222 
WUUS54 KOHX 152029
SVROHX
TNC021-043-152100-
/O.NEW.KOHX.SV.W.0074.160615T2029Z-160615T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT WED JUN 15 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKSON COUNTY IN MIDDLE TENNESSEE...
  CENTRAL CHEATHAM COUNTY IN MIDDLE TENNESSEE...

* UNTIL 400 PM CDT

* AT 328 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MCEWEN TO 8 MILES WEST OF ASHLAND CITY...MOVING
  SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DICKSON...ASHLAND CITY...WHITE BLUFF...KINGSTON SPRINGS...PEGRAM...
  BURNS...CHARLOTTE...VANLEER...SLAYDEN AND CHEATHAM DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3627 8696 3622 8698 3607 8707 3605 8714
      3605 8718 3603 8719 3599 8730 3618 8757
      3623 8753 3627 8752 3633 8747 3632 8734
      3632 8731 3631 8730 3632 8729 3636 8728
TIME...MOT...LOC 2028Z 309DEG 34KT 3613 8756 3631 8720 

HAIL...<.75IN
WIND...60MPH
 
$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:49 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 15, 12:49 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1249 PM CDT WED JUN 15 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The decision was made just a short while ago to issue a Severe
Thunderstorm Watch for most of Middle TN. A line has developed
over the last hour NW of the TN River and will push SEWD over the
next several hours. While there is a tight gradient of CAPE
(strongest in the NW), cloud cover from this morning has slowed
the increase of instability. As clouds thin over the next hour,
expect CAPE to grow to 3000 J/KG. However, shear is still lagging.
20 kts of deep layer shear will reduce widespread severe storms,
even with this current watch. That said, damaging straight line
winds will be possible as we move through the afternoon with just
the instability parameters alone. Please remain weather aware as
we move through the afternoon hours.

&&

.AVIATION...
18Z TAF DISCUSSION.

A line of showers and thunderstorms has developed NW of KCKV. This
line will push SEWD over the next several hours and likely affect
all 3 of our mid-state terminals through 00Z this evening. Gusty
winds and reduced vis are the mostly likely effects from this line
for a couple of hours at each terminal. Have tried to time this
line out with TEMPOs for KCKV/KBNA and will AMD later for KCSV as
the line closes in on I-65.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Jun 15, 12:55 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1255 PM CDT WED JUN 15 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-161800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1255 PM CDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS WILL PROVIDE AN OPPORTUNITY
FOR DAMAGING STRAIGHT LINE WINDS THIS AFTERNOON FOR MOST OF MIDDLE
TENNESSEE. THE LINE WILL BREAK ACROSS THE TENNESSEE RIVER AROUND
130 PM AND MOVE SWIFTLY THROUGH THE MID-STATE, LIKELY EXITING BY
7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT. A
FEW STORMS COULD BE STRONG OR POSSIBLY SEVERE WITH DAMAGING WIND
GUSTS BEING THE MAIN THREAT.

HEAT INDEX VALUES WILL AGAIN RISE INTO THE UPPER 90S TO LOW 100S
ACROSS MUCH OF MIDDLE TENNESSEE ON THURSDAY. PROLONGED OUTDOOR
EXPOSURE COULD RESULT IN HEAT EXHAUSTION OR HEAT STROKE IF
PRECAUTIONS ARE NOT TAKEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND MAY BECOME
NECESSARY AGAIN THURSDAY NIGHT.

27

In the hours before

Local storm report, Jun 15, 2:46 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT WED JUN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     DOVER                   36.48N  87.84W
06/15/2016  E65 MPH          STEWART            TN   EMERGENCY MNGR

            ALSO STARTING TO GET REPORTS OF POWER OUTAGES.

&&

EVENT NUMBER OHX1600544

JACKSON
Local storm report, Jun 15, 3:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT WED JUN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     DOVER                   36.48N  87.84W
06/15/2016                   STEWART            TN   EMERGENCY MNGR

            A FEW TREES DOWN IN DOVER

&&

EVENT NUMBER OHX1600545

JACKSON
Local storm report, Jun 15, 3:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
322 PM CDT WED JUN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     CLARKSVILLE             36.56N  87.35W
06/15/2016                   MONTGOMERY         TN   EMERGENCY MNGR

            WIDESPREAD TREES DOWN ACROSS MONTGOMERY COUNTY

&&

EVENT NUMBER OHX1600546

JACKSON

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:14 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart46 min
Jun 15, 2:46 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart44 min
Jun 15, 2:58 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys, Montgomery, Stewart47 min
Jun 15, 3:24 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Montgomery, Robertson36 min
Jun 15, 3:37 PM CDTSpecial Weather StatementOHXHumphreys38 min
Jun 15, 3:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson38 min
Jun 15, 4:01 PM CDTSpecial Weather StatementOHXMaury, Williamson44 min
Jun 15, 4:03 PM CDTSpecial Weather StatementOHXHickman, Lewis, Perry42 min
Jun 15, 4:24 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Wilson36 min
Jun 15, 4:26 PM CDTSpecial Weather StatementOHXMacon, Smith, Trousdale49 min
Jun 15, 4:32 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson28 min
Jun 15, 4:37 PM CDTSpecial Weather StatementOHXLawrence, Wayne38 min
Jun 15, 4:39 PM CDTSpecial Weather StatementOHXMarshall, Maury51 min
Jun 15, 4:45 PM CDTSpecial Weather StatementOHXHickman, Lewis, Perry45 min
Jun 15, 4:53 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren, Wilson37 min
Jun 15, 4:56 PM CDTSpecial Weather StatementOHXClay, DeKalb, Jackson, Putnam, Smith49 min
Jun 15, 5:01 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith, Warren, White29 min
Jun 15, 5:18 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall27 min
Jun 15, 5:23 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne37 min
Jun 15, 5:27 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Grundy, Rutherford, Warren48 min
Jun 15, 5:29 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Van Buren, Warren, White31 min
Jun 15, 5:30 PM CDTSpecial Weather StatementOHXGiles, Lawrence, Marshall, Wayne45 min
Jun 15, 5:36 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett, Putnam39 min
Jun 15, 5:36 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall24 min
Jun 15, 5:39 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall21 min
Jun 15, 5:54 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy, Van Buren, Warren51 min
Jun 15, 6:00 PM CDTSpecial Weather StatementOHXCumberland, White30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.